Authors

Alexander Komech, Andrew Komech

Abstract

The global attraction is established for the U ( 1 ) -invariant Klein–Gordon equation in one dimension coupled to a finite number of nonlinear oscillators. Each finite energy solution is shown to converge as t → ± ∞ to the set of all solitary waves which are the “nonlinear eigenfunctions” of the form ϕ ( x ) e − i ω t , under the conditions that all oscillators are strictly nonlinear and polynomial and the distances between neighboring oscillators are small. Our approach is based on the spectral analysis of omega-limit trajectories. We apply the Titchmarsh Convolution Theorem to prove that the time spectrum of each omega-limit trajectory consists of one point. Physically, the convergence to solitary waves is caused by the nonlinear energy transfer from lower harmonics to the continuous spectrum and subsequent dispersive radiation. The Titchmarsh Theorem implies that such a radiation is absent only for the solitary waves. To demonstrate the sharpness of our conditions, we construct counterexamples showing that the global attractor can contain “multifrequency solitary waves” if the distance between oscillators is large or if some oscillators are linear.

Keywords

Klein–Gordon equation; Solitary waves; U ( 1 ) -invariance; Solitary manifold; Nonlinear spectral analysis

Citation

  • Journal: Journal de Mathématiques Pures et Appliquées
  • Year: 2010
  • Volume: 93
  • Issue: 1
  • Pages: 91–111
  • Publisher: Elsevier BV
  • DOI: 10.1016/j.matpur.2009.08.011

BibTeX

@article{Komech_2010,
  title={{On global attraction to solitary waves for the Klein–Gordon field coupled to several nonlinear oscillators}},
  volume={93},
  ISSN={0021-7824},
  DOI={10.1016/j.matpur.2009.08.011},
  number={1},
  journal={Journal de Mathématiques Pures et Appliquées},
  publisher={Elsevier BV},
  author={Komech, Alexander and Komech, Andrew},
  year={2010},
  pages={91--111}
}

Download the bib file

References

  • Buslaev, Scattering for the nonlinear Schrödinger equation: States that are close to a soliton. St. Petersburg Math. J. (1993)
  • Buslaev, On the stability of solitary waves for nonlinear Schrödinger equations. (1995)
  • Buslaev, V. S. & Sulem, C. On asymptotic stability of solitary waves for nonlinear Schrödinger equations. Annales de l’Institut Henri Poincaré C, Analyse non linéaire vol. 20 419–475 (2003) – 10.1016/s0294-1449(02)00018-5
  • Cuccagna, Asymptotic stability of the ground states of the nonlinear Schrödinger equation. Rend. Istit. Mat. Univ. Trieste (2001)
  • Cuccagna, S. Stabilization of solutions to nonlinear Schrödinger equations. Communications on Pure and Applied Mathematics vol. 54 1110–1145 (2001) – 10.1002/cpa.1018
  • CUCCAGNA, S. ON ASYMPTOTIC STABILITY OF GROUND STATES OF NLS. Reviews in Mathematical Physics vol. 15 877–903 (2003) – 10.1142/s0129055x03001849
  • Hörmander, (1990)
  • Komech, A. I. & Komech, A. A. On the global attraction to solitary waves for the Klein–Gordon equation coupled to a nonlinear oscillator. Comptes Rendus. Mathématique vol. 343 111–114 (2006) – 10.1016/j.crma.2006.06.009
  • Komech, A. & Komech, A. Global Attractor for a Nonlinear Oscillator Coupled to the Klein–Gordon Field. Archive for Rational Mechanics and Analysis vol. 185 105–142 (2006) – 10.1007/s00205-006-0039-z
  • Komech, A. & Komech, A. Global attraction to solitary waves for Klein–Gordon equation with mean field interaction. Annales de l’Institut Henri Poincaré C, Analyse non linéaire vol. 26 855–868 (2009) – 10.1016/j.anihpc.2008.03.005
  • Komech, Stabilization of the interaction of a string with a nonlinear oscillator. Moscow Univ. Math. Bull. (1991)
  • Komech, A. I. On Stabilization of String-Nonlinear Oscillator Interaction. Journal of Mathematical Analysis and Applications vol. 196 384–409 (1995) – 10.1006/jmaa.1995.1415
  • Komech, A. On Transitions to Stationary States in One-Dimensional Nonlinear Wave Equations. Archive for Rational Mechanics and Analysis vol. 149 213–228 (1999) – 10.1007/s002050050173
  • Komech, A. & Spohn, H. Long—time asymptotics for the coupled maxwell—lorentz equations. Communications in Partial Differential Equations vol. 25 559–584 (2000) – 10.1080/03605300008821524
  • Komech, Long-time asymptotics for a classical particle interacting with a scalar wave field. Comm. Partial Differential Equations (1997)
  • Komech, A. & Vainberg, B. On asymptotic stability of stationary solutions to nonlinear wave and Klein-Gordon equations. Archive for Rational Mechanics and Analysis vol. 134 227–248 (1996)10.1007/bf00379535
  • Levin, Lectures on Entire Functions. (1996)
  • Morawetz, C. S. & Strauss, W. A. Decay and scattering of solutions of a nonlinear relativistic wave equation. Communications on Pure and Applied Mathematics vol. 25 1–31 (1972) – 10.1002/cpa.3160250103
  • Pillet, C.-A. & Wayne, C. E. Invariant Manifolds for a Class of Dispersive, Hamiltonian, Partial Differential Equations. Journal of Differential Equations vol. 141 310–326 (1997) – 10.1006/jdeq.1997.3345
  • Segal, I. E. The global Cauchy problem for a relativistic scalar field with power interaction. Bulletin de la Société mathématique de France vol. 79 129–135 (1963) – 10.24033/bsmf.1593
  • Segal, I. Non-Linear Semi-Groups. The Annals of Mathematics vol. 78 339 (1963) – 10.2307/1970347
  • Strauss, W. A. Decay and asymptotics for □u = F(u). Journal of Functional Analysis vol. 2 409–457 (1968) – 10.1016/0022-1236(68)90004-9
  • Soffer, A. & Weinstein, M. I. Multichannel nonlinear scattering for nonintegrable equations. Communications in Mathematical Physics vol. 133 119–146 (1990) – 10.1007/bf02096557
  • Soffer, A. & Weinstein, M. I. Multichannel nonlinear scattering for nonintegrable equations II. The case of anisotropic potentials and data. Journal of Differential Equations vol. 98 376–390 (1992) – 10.1016/0022-0396(92)90098-8
  • Soffer, A. & Weinstein, M. I. Resonances, radiation damping and instabilitym in Hamiltonian nonlinear wave equations. Inventiones Mathematicae vol. 136 9–74 (1999) – 10.1007/s002220050303
  • Tao, T. A (concentration-)compact attractor for high-dimensional non-linear Schrödinger equations. Dynamics of Partial Differential Equations vol. 4 1–53 (2007) – 10.4310/dpde.2007.v4.n1.a1
  • Titchmarsh, E. C. The Zeros of Certain Integral Functions. Proceedings of the London Mathematical Society vols s2-25 283–302 (1926) – 10.1112/plms/s2-25.1.283